How I Cured Accutane Induced Rosacearosacea accutane finacea flushing clonidine celexa v beam baywood clinic
Posted 21 December 2011 - 11:58 AM
About a year and a half ago I finished a 6 month course of low dose accutane (10mg/day at first, 20mg/day later on) which left me with severe, debilitating flushing.
I had cyclic flushing which would occur every single night from around 7 pm to 12 am for around a year post accutane. It would also occur out of this time period if evoked (warm rooms, anxiety, etc.). It was extremely debilitating and affected every waking moment of my life during that year.
Luckily I study biomedical sciences at a Canadian university and had some knowledge about rosacea, and could recognize it pretty early on (got diagnosed 4 months post accutane). I knew I needed to do something drastic as I could already see damage occurring at the 4 month mark from repetitive flushing (broken caps, swelling, permanent redness forming) and I formed a 1 year game plan for ending the flushing and rosacea.
First, I waited 2 more months until the 6 month post accutane mark to begin V beam treatments with the AMAZING Betty Chan at the Baywood Clinic in Toronto. This is the only human being on the planet I would trust putting a laser to my face. I received 5 treatments over the following year, 3 non-pupuric and 2 that were purpuric in the areas Dr. Chan deemed appropriate (bridge of nose, right cheek). The last 2 pupuric completely eliminated all visible vascular damage on my face, and even improved skin texture and pore size by 50% or more.
I knew I needed to do something internally to stop the flushing from occurring, so the V beam could repair the damage without being aggravated by repeated flushing. I went through various medications over the following months (remeron, paxil, propranolol etc.) until I found a combo that stopped the flushing from occurring nightly and during the day. Clonidine (.025 X 3 per day) and celexa (20mg). The clonidine never did anything drastic but definitively took the edge off. Celexa at 20mg was the jackpot and helped eliminate any anxiety, warm room and nightly flushing from occuring, but only after taking it for 8 weeks (didn't do very much until the 8 week mark).
About 6 months ago I began trying topical treatments as an added boost. With a few that didn't work, I began Finacea. At first, finacea made the flushing, veins, and redness must worst. It almost looked like a rash on my face for the first month or so of use. I pushed through it because I had nothing to lose and after the 1 month mark my face became DRAMATICALLY better. Flushing was much better, redness was all but gone. If your going to try finacea please push through the first month to see if it's for you because it made me much worst as first.
Today I no longer flush. I no longer have broken capillaries. I no longer have redness. I can drink any amount of alcohol I want or run a marathon and look paler than others around me. I am finally happy.
Posted 21 December 2011 - 08:35 PM
Posted 22 December 2011 - 01:28 AM
Im currently taking Propranolol, Clonidine and Mirtzapine and still i flush.. not as easily, but i still flush.
Im yet to try lasers also
Edited by pleasehelp123, 22 December 2011 - 01:28 AM.
Posted 22 December 2011 - 09:24 AM
is not to mourn for the past, not to worry about the future, or not anticipate troubles, but to live the present moment wisely and earnestly.
Posted 28 December 2011 - 03:08 PM
celexa (citalopram) is not similar to mirtazapine. Celexa is an SSRI antidepressant, and presumably all AD's from this class would have a similar benefit for flushing (prozac, paxil, etc). I've been on mirtazapine, and although it did help flushing, it was the most exhausting and personality altering medication I've ever been on. Celexa helps flushing better, and at the low dose I'm on have no effect on me mentally. No side effects either, the only effect I notice is reduced flushing after 8 weeks of use.
Lasers are the main source of benefit, they physically reduce the veins on your face thus reducing the flushing threshold dramatically, without lasers I believe the drugs I use wouldn't of been able to do there job, and I'd be in the same place I was a year and a half ago.
Also, propranalol made my redness and flushing somewhat worse. Everything works differently for different people.
Posted 25 January 2012 - 11:56 PM
I basically have the same problem. A permanent flush that gradually gets worse throughout the day. I have very oily skin with acne mainly on the forehead and a small splattering of more subtle seb derm style pimples all around my lower face. I also find the redness is even worse around the post acne marks and scarring.
Funny enough, I'm also a student in T.O and saving up $$$ and already planning to visit Dr Chan and get rid of this nightmare once and for all. Seems to have the top reviews in the city so why not?
50% reduction in pore size would also be a godsend for a guy with oily skin.
Posted 26 January 2012 - 06:16 PM
Edited by bornformoney, 26 January 2012 - 06:42 PM.